Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Mixed means and inequalities of Hardy
and Levin-Cochran-Lee type
for multidimensional balls


Authors: Aleksandra Cizmesija, Josip Pecaric and Ivan Peric
Journal: Proc. Amer. Math. Soc. 128 (2000), 2543-2552
MSC (2000): Primary 26D10, 26D15
DOI: https://doi.org/10.1090/S0002-9939-99-05408-8
Published electronically: December 7, 1999
MathSciNet review: 1676291
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Integral means of arbitrary order, with power weights and their companion means, where the integrals are taken over balls in $\mathbf{ R}^n$ centered at the origin, are introduced and related mixed-means inequalities are derived. These relations are then used in obtaining Hardy and Levin-Cochran-Lee inequalities and their companion results for $n$-dimensional balls. Finally, the best possible constants for these inequalities are obtained.


References [Enhancements On Off] (What's this?)

  • 1. M. Christ and L. Grafakos, Best constants for two nonconvolution inequalities, Proc. AMS 123, No. 6 (1995), 1687-1693. MR 95g:42031
  • 2. J. A. Cochran and C.-S. Lee, Inequalities related to Hardy's and Heinig's, Math. Proc. Cambridge Phil. Soc. 96 (1984), 1-7.MR 86g:26026
  • 3. A. \v{C}i\v{z}me\v{s}ija and J. Pe\v{c}ari\'{c}, Mixed means and Hardy's inequality, Math. Inequal. Appl. 1, No. 4 (1998), 497-506. CMP 99:02
  • 4. P. Drábek, H. P. Heinig and A. Kufner, Higher dimensional Hardy inequality, Int. Ser. Num. Math. 123 (1997), 3-16. MR 98k:26026
  • 5. G. Hardy, J. E. Littlewood and G. Pólya, Inequalities, second edition, Cambridge University Press, Cambridge, 1967. MR 13:727e; MR 89d:26016
  • 6. V. Levin, O neravenstvah III: Neravenstva, vypolnjaemie geometri\v{c}eskim srednim neotricatel'noi funkcii, Math. Sbornik 4 ( 46) (1938), 325-331.
  • 7. E.R. Love, Inequalities related to those of Hardy and of Cochran and Lee, Math. Proc. Cambridge Phil. Soc. 99 (1986), 395-408. MR 87f:26021
  • 8. D. S. Mitrinovi\'{c}, J. E. Pe\v{c}ari\'{c} and A. M. Fink, Inequalities involving functions and their integrals and derivatives, Kluwer Academic Publishers, 1991. MR 93m:26036
  • 9. G.-S. Yang, Y.-J. Lin, On companion inequalities related to Heinig's, Tamkang Journal of Math., 22 (1991), No. 4, 313-322.MR 93c:26021

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 26D10, 26D15

Retrieve articles in all journals with MSC (2000): 26D10, 26D15


Additional Information

Aleksandra Cizmesija
Affiliation: Department of Mathematics, University of Zagreb, Bijeničkacesta 30, 10000 Zagreb, Croatia
Email: cizmesij@math.hr

Josip Pecaric
Affiliation: Faculty of Textile Technology, University of Zagreb, Pierottijeva 6, 10000 Zagreb, Croatia
Email: pecaric@mahazu.hazu.hr

Ivan Peric
Affiliation: Faculty of Chemical Engineering and Technology, University of Zagreb, Marulićev trg 19, 10000 Zagreb, Croatia

DOI: https://doi.org/10.1090/S0002-9939-99-05408-8
Keywords: Mixed means, Hardy inequality, Levin--Cochran--Lee inequality
Received by editor(s): September 28, 1998
Published electronically: December 7, 1999
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society